Methotrexate question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tiredredhead
Regular Member


Date Joined Nov 2006
Total Posts : 106
   Posted 10/23/2017 6:44 AM (GMT -7)   
Recently officially dx’ed with RA. Took my first dose of methotrexate on Saturday. Both my rheumatologist and pharmacist told me that the side effects hit the next day. They told me nausea, vomiting, diarrhea, lethargy. So far I had a bit of an unsettled tummy, not nauseous just blah. Two quick dizzy spells yesterday. Just seconds really.

I am taking folic acid. And my dosage of methotrexate is four pills totaling 10mg. Will this be my “normal” on this med or is it a cumulative effect. The longer you take it the more side effects?

I am ecstatic that I didn’t get hammered yesterday, but I don’t want to count on same reaction each time and get blindsided one day when out with the kids.
Thanks!

Sarah

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 15150
   Posted 10/23/2017 7:44 AM (GMT -7)   
Hi Sarah, I checked at Drugs.com on the potential side effects of Methotrexate. They say the SE's will go away once the person becomes acclimated to it. You know there is always potential SE's with anything we take. Hopefully, you will just have minimal ones & be ok. I would think the dr will decide the dosage once he see's how you do with it.

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Indu
New Member


Date Joined Aug 2017
Total Posts : 18
   Posted 10/31/2017 4:49 PM (GMT -7)   
Hello Sarah, I experienced that initially Methotrexate did not cause much nausea & unsettled tummy.

After about a few months in, it was my experience that the nausea increased, along with an upset tummy mostly on the day of and day after taking this medication. And the yucky feeling continues at my end...

Hope your side effects remain minimal, take care!

Indu

celebrate life
Veteran Member


Date Joined Dec 2014
Total Posts : 2076
   Posted 10/31/2017 10:31 PM (GMT -7)   
I am taking seven pills (one day a week), and folic acid, and so far I haven't experienced any side effects. I just wish it were controlling my RA a little better. I'm on Enbril too.
I remember reading a thread that a couple of rheumys suggested not taking folic acid on the day you take mtx, because it would interfere with the uptake of the meds. So I have been following that advice. I'm not sure if it makes any difference.
Beth

tiredredhead
Regular Member


Date Joined Nov 2006
Total Posts : 106
   Posted 11/2/2017 4:20 AM (GMT -7)   
Thanks everyone. So far I am 2 doses in and no nausea or vomiting. I always have diarrhea so...... getting a barium enema for that soon. Fun.

One thing I have noticed is that I am more tired than normal. And fatigue easier. Really hoping that evens out down the road.

Haven’t seen any effects on my hands yet, but it’s early days.

Sarah

Patty123
Regular Member


Date Joined Oct 2014
Total Posts : 36
   Posted 11/2/2017 11:25 AM (GMT -7)   
Hi Sarah, I do not take Folic Acid on the day I take my six pills. They interact, but I don’t know how.
Patty

Rheumatoid arthritis, Fibromyalgia, Lyme disease, prolactinoma, bipolar I

Two roads diverged in a wood, and I—
I took the one less traveled by,
And that has made all the difference. ~ Robert Frost
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, November 17, 2017 8:03 PM (GMT -7)
There are a total of 2,894,952 posts in 317,752 threads.
View Active Threads


Who's Online
This forum has 157352 registered members. Please welcome our newest member, KateClemens.
385 Guest(s), 9 Registered Member(s) are currently online.  Details
Auggiemommy, jilenore, newuser22, The Dude Abides, Girlie, Norwgrets23, gfields, CassandraLee, Lanie G


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.